Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Biaxin and macrobid, drug interactions. Can I take these in combination?

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 4362 Questions
Can I take Biaxin and macrobid at the same time?
Posted Sat, 28 Apr 2012 in Medicines and Side Effects
Answered by Dr. Rakesh Madhyastha 26 minutes later

Thanks for the query

Macrobid is Nitrofurantoin most commonly used to treat Biaxin is clarithromycin which is used in array of infection like pharyngitis, tonsilitis and less commonly in urinary tract infections.

There are no known drug interaction between them and if both are prescribed at the same time then it is most likely for either drug resistant infection or infections that require multiple drug regimen.

Common side effects of these drugs you might face are
1. Diarrhea
3. Irritability (especially with clarithromycin )
4. Abdominal pain
5. Mild facial swelling

If any of these side effects are causing extreme discomfort or if you develop rashes, breathing difficulty then the drugs should be stopped immediately.

I hope I have answered your query, if there are no further queries please accept my answer

I wish you good health


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor